Volume 8, issue 2 (2004)

Download this article
Download this article For screen
For printing
Recent Issues

Volume 20
Issue 4, 1807–2438
Issue 3, 1257–1806
Issue 2, 629–1255
Issue 1, 1–627

Volume 19, 6 issues

Volume 18, 5 issues

Volume 17, 5 issues

Volume 16, 4 issues

Volume 15, 4 issues

Volume 14, 5 issues

Volume 13, 5 issues

Volume 12, 5 issues

Volume 11, 4 issues

Volume 10, 4 issues

Volume 9, 4 issues

Volume 8, 3 issues

Volume 7, 2 issues

Volume 6, 2 issues

Volume 5, 2 issues

Volume 4, 1 issue

Volume 3, 1 issue

Volume 2, 1 issue

Volume 1, 1 issue

The Journal
About the Journal
Editorial Board
Editorial Interests
Editorial Procedure
Submission Guidelines
Submission Page
Subscriptions
Author Index
To Appear
Contacts
ISSN (electronic): 1364-0380
ISSN (print): 1465-3060
Heegaard splittings of graph manifolds

Jennifer Schultens

Geometry & Topology 8 (2004) 831–876

arXiv: math.GT/0406197

Abstract

Let M be a totally orientable graph manifold with characteristic submanifold T and let M = V SW be a Heegaard splitting. We prove that S is standard. In particular, S is the amalgamation of strongly irreducible Heegaard splittings. The splitting surfaces Si of these strongly irreducible Heegaard splittings have the property that for each vertex manifold N of M, SiN is either horizontal, pseudohorizontal, vertical or pseudovertical.

Keywords
Graph manifolds, Heegaard splitting, horizontal, vertical
Mathematical Subject Classification 2000
Primary: 57N10
Secondary: 57N25
References
Forward citations
Publication
Received: 30 June 2003
Revised: 1 June 2004
Accepted: 23 May 2004
Published: 2 June 2004
Proposed: Cameron Gordon
Seconded: Joan Birman, Wolfgang Metzler
Authors
Jennifer Schultens
Department of Mathematics
1 Shields Avenue
University of California
Davis
California 95616
USA